Journal of Emergencies, Trauma, and Shock

CASE REPORT
Year
: 2012  |  Volume : 5  |  Issue : 4  |  Page : 342--343

Emergency abdominal surgery and colchicine overdose


Andrzej L Komorowski, JR Martin-Hidalgo Rodil 
 Department of General Surgery, Hospital Virgen del Camino, Carretera de Chipiona s/n, 11540 Sanlúcar de Barrameda (CADIZ), Spain

Correspondence Address:
Andrzej L Komorowski
Department of General Surgery, Hospital Virgen del Camino, Carretera de Chipiona s/n, 11540 Sanlúcar de Barrameda (CADIZ)
Spain

We report a case of a patient with an unrecognized colchicine overdose presenting to the emergency department with acute abdominal symptoms rapidly progressing to multiorgan failure. The patient died 16 h after a negative explorative laparotomy despite intensive supportive care. The problem of colchicine overdose is briefly discussed. We suggest that surgeons should be aware of the clinical presentation of colchicine overdose as it can mimic acute abdominal diseases.


How to cite this article:
Komorowski AL, Rodil JM. Emergency abdominal surgery and colchicine overdose.J Emerg Trauma Shock 2012;5:342-343


How to cite this URL:
Komorowski AL, Rodil JM. Emergency abdominal surgery and colchicine overdose. J Emerg Trauma Shock [serial online] 2012 [cited 2020 Feb 18 ];5:342-343
Available from: http://www.onlinejets.org/article.asp?issn=0974-2700;year=2012;volume=5;issue=4;spage=342;epage=343;aulast=Komorowski;type=0